Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computations of Eisenstein series on Fuchsian groups

Author: Helen Avelin
Journal: Math. Comp. 77 (2008), 1779-1800
MSC (2000): Primary 11F72; Secondary 11F03, 11F06, 11Y35.
Published electronically: January 31, 2008
MathSciNet review: 2398794
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present numerical investigations of the value distribution and distribution of Fourier coefficients of the Eisenstein series $ E(z;s)$ on arithmetic and non-arithmetic Fuchsian groups. Our numerics indicate a Gaussian limit value distribution for a real-valued rotation of $ E(z;s)$ as $ \operatorname{Re} s=1/2$, $ \operatorname{Im} s\to \infty$ and also, on non-arithmetic groups, a complex Gaussian limit distribution for $ E(z;s)$ when $ \operatorname{Re} s>1/2$ near $ 1/2$ and $ \operatorname{Im} s\to \infty$, at least if we allow $ \operatorname{Re} s\to 1/2$ at some rate. Furthermore, on non-arithmetic groups and for fixed $ s$ with $ \operatorname{Re} s \ge 1/2$ near $ 1/2$, our numerics indicate a Gaussian limit distribution for the appropriately normalized Fourier coefficients.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11F72, 11F03, 11F06, 11Y35.

Retrieve articles in all journals with MSC (2000): 11F72, 11F03, 11F06, 11Y35.

Additional Information

Helen Avelin
Affiliation: Department of Mathematics, Uppsala University, S-751 06 Uppsala, Sweden

Keywords: Automorphic forms, spectral theory, computational number theory, Fourier coefficients, explicit machine computations, Phillips-Sarnak conjecture, $K$-Bessel function, Teichm\"{u}ller space.
Received by editor(s): September 21, 2006
Received by editor(s) in revised form: May 16, 2007
Published electronically: January 31, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society